Alert archive / Texas / River Flood Warnings in 2008
River Flood Warning 13, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at Mar 10, 2008, 7:09 AM CDT for Dallas County, Texas. It took effect at Mar 10, 2008, 2:33 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2008, 7:09 AM CDT (12:09 UTC)
- In effect from
- Mar 10, 2008, 2:33 PM CDT
- Expired
- Mar 10, 2008, 9:33 PM CDT
- In force
- 7 hr
- Issued by
- NWS Fort Worth, TX
- Flood severity
- Minor
County Dallas County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 54 km from the middle of the area, began a volume at 12:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Trinity River at Dallas (DALT2).
- Action stage
- 29 ft
- Minor stage
- 30 ft
- Moderate stage
- 38 ft
- Major stage
- 40 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08057000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS44 KFWD 101209
FLWFWD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
709 AM CDT MON MAR 10 2008
...THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING AREAS DENTON CREEK...TRINITY RIVER IN
TEXAS...
DENTON CREEK NEAR JUSTIN AFFECTING DENTON COUNTY
TRINITY RIVER AT DALLAS AFFECTING DALLAS COUNTY
TXC121-110009-
/O.NEW.KFWD.FL.W.0012.080310T1459Z-080311T1236Z/
/DCJT2.1.ER.080310T1459Z.080310T1800Z.080311T0036Z.NO/
709 AM CDT MON MAR 10 2008
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLOOD WARNING FOR DENTON CREEK NEAR JUSTIN.
* UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 0700 AM MONDAY THE STAGE WAS 9.30 FEET.
* MINOR FLOODING IS FORECAST
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER SHOULD RISE ABOVE FLOOD STAGE MONDAY MORNING
AND CONTINUE TO RISE TO A CREST NEAR 11 FEET BY MONDAY AFTERNOON.
THE CREEK SHOULD FALL BELOW FLOOD STAGE BY TUESDAY EVENING.
* AT 10 FEET MINOR OUT OF BANK FLOODING WILL OCCUR. A FEW RURAL
ROADS...ALONG WITH FARM AND RANCH LANDS NEAR THE CREEK...WILL BEGIN
TO FLOOD.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 10.2 FEET ON FEB 28 2001.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME TUE WED THU FRI
DENTON CREEK
JUSTIN 10 9.1 MON 07 AM 7.9 4.7 4.5 4.4
$$
TXC113-110008-
/O.NEW.KFWD.FL.W.0013.080310T1933Z-080311T2225Z/
/DALT2.1.ER.080310T1933Z.080311T0000Z.080311T1025Z.NO/
709 AM CDT MON MAR 10 2008
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLOOD WARNING FOR THE TRINITY RIVER AT DALLAS.
* FROM THIS AFTERNOON TO TUESDAY AFTERNOON...OR UNTIL THE WARNING IS
CANCELLED.
* AT 0600 AM MONDAY THE STAGE WAS 25.69 FEET.
* MINOR FLOODING IS FORECAST
* FLOOD STAGE IS 30.0 FEET.
* FORECAST...THE RIVER SHOULD RISE ABOVE FLOOD STAGE BY MONDAY
AFTERNOON AND CONTINUE TO RISE TO A CREST NEAR 32 FEET BY MONDAY
EVENING. THE RIVER SHOULD FALL BELOW FLOOD STAGE BY EARLY TUESDAY
MORNING.
* AT 32 FEET MINOR FLOODING OF AGRICULTURAL LANDS USED FOR CATTLE
GRAZING WILL OCCUR. LOW WATER CROSSINGS NEAR THE RIVER WILL BEGIN
TO FLOOD.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 32.0 FEET ON OCT 5 2004.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME TUE WED THU FRI
TRINITY RIVER
DALLAS 30 25.7 MON 06 AM 29.5 24.5 23.4 23.1
$$1 follow-up statement
000
WGUS84 KFWD 110233
FLSFWD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
932 PM CDT MON MAR 10 2008
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING AREAS IN TEXAS...
EAST FORK OF THE TRINITY AT MCKINNEY AFFECTING COLLIN COUNTY
TRINITY RIVER AT DALLAS AFFECTING DALLAS COUNTY
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING AREAS IN TEXAS...
TRINITY RIVER AT TRINIDAD AFFECTING HENDERSON AND NAVARRO COUNTIES
DO NOT DRIVE CARS THROUGH FLOODED AREAS.
CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.
STAY TUNED TO NOAA ALL HAZARDS RADIO FOR THE LATEST RIVER FORECASTS.
TXC113-110302-
/O.CAN.KFWD.FL.W.0013.000000T0000Z-080311T2225Z/
/DALT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
932 PM CDT MON MAR 10 2008
THE FLOOD WARNING IS CANCELLED FOR
THE TRINITY RIVER AT DALLAS.
* AT 900 PM MONDAY THE STAGE WAS 29.10 FEET.
* FLOOD STAGE IS 30.0 FEET.
* FORECAST...THE RIVER IS CRESTING NOW NEAR ACTION STAGE AND IS
FORECAST TO REMAIN BELOW FLOOD STAGE. THE RIVER IS FORECAST TO
BEGIN FALLING LATE TONIGHT.
&&
FLD OBSERVED FORECAST 7 PM
LOCATION STG STG DAY TIME TUE WED THU FRI
TRINITY RIVER
DALLAS 30 29.1 MON 09 PM 22.8 18.7 17.7 17.1
$$
TXC213-349-111431-
/O.EXT.KFWD.FL.W.0017.080314T0429Z-080315T0900Z/
/TDDT2.1.ER.080314T0429Z.080314T1200Z.080314T2100Z.NO/
932 PM CDT MON MAR 10 2008
...FLOOD WARNING EXTENDED UNTIL LATE FRIDAY NIGHT...
THE FLOOD WARNING CONTINUES FOR
THE TRINITY RIVER AT TRINIDAD.
* FROM THURSDAY EVENING TO LATE FRIDAY NIGHT...OR UNTIL THE WARNING
IS CANCELLED.
* AT 645 PM MONDAY THE STAGE WAS 29.57 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 33.0 FEET.
* FORECAST...THE RIVER IS CURRENTLY FALLING BUT IS FORECAST TO BEGIN
RISING AGAIN ON WEDENSDAY AFTERNOON. THE RIVER IS FORECAST TO CREST
NEAR FLOOD STAGE ON FRIDAY MORNING. THIS FORECAST IS BASED ON
ANTICIPATED LAKE RELEASES FROM UPSTREAM.
&&
FLD OBSERVED FORECAST 7 PM
LOCATION STG STG DAY TIME TUE WED THU FRI
TRINITY RIVER
TRINIDAD 33 29.6 MON 07 PM 28.6 29.2 32.7 32.9
$$
TXC085-110302-
/O.CAN.KFWD.FL.W.0016.000000T0000Z-080311T0852Z/
/MCKT2.1.ER.080310T1323Z.080310T1824Z.080311T0211Z.NO/
932 PM CDT MON MAR 10 2008
THE FLOOD WARNING IS CANCELLED FOR
THE EAST FORK OF THE TRINITY AT MCKINNEY.
* AT 916 PM MONDAY THE STAGE WAS 15.97 FEET.
* FELL BELOW FLOOD STAGE AT 09 PM MONDAY.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER CRESTED MONDAY AFTERNOON AND HAS FALLEN BELOW
FLOOD STAGE. THE RIVER IS FORECAST TO FALL BELOW ACTION STAGE
TUESDAY MORNING AND WILL CONTINUE FALLING OVER THE NEXT SEVERAL
DAYS.
&&
FLD OBSERVED FORECAST 7 PM
LOCATION STG STG DAY TIME TUE WED THU FRI
EAST FORK TRINITY RIVER
MCKINNEY 16 16.0 MON 09 PM 12.8 11.3 9.8 8.1
$$
82/JLDWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Mar 10, 6:40 AM CDT, 29 minutes earlier.
Area forecast discussion, Mar 10, 6:40 AM CDT, 29 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 640 AM CDT MON MAR 10 2008 .AVIATION... 640 AM CDT FOR METRO TAF SITES...CIGS IMPROVED MARKEDLY AFTER THE PRECIP CAME TO AN END. MVFR CIGS (EVEN IFR IN SOME PLACES) EVIDENCE OF LOW-LEVEL MOISTURE STILL PRESENT. WITH WET GROUND...EXPECT SOME LOW CIGS NEAR OF AFTER DAYBREAK...BUT ONLY LIGHT RAIN. MID DECK WILL PREVAIL THE BULK OF THE DAY. THANKS TO CWSU FOR COORDINATION THIS MORNING. FOR WACO...CONSIDERABLE RAIN WILL PREVAIL THIS MORNING. LINE MOVED SOUTH TOWARD LLJ...BUT BACKBUILDLING TO THE NORTH HAS BEEN RAPID. TRAINING WILL CONTINUE...WITH SOME THUNDER. IFR CIGS WILL BE POSSIBLE THE FIRST FEW HOURS OF THE TAF WITH STFRA. 25 && .PREV DISCUSSION... 301 AM CDT UPPER LEVEL LOW CURRENTLY MOVING ACROSS WEST TEXAS WITH CONVECTIVE COMPLEX AFFECTING MUCH OF NORTH TEXAS EARLY THIS MORNING. CONVECTION WILL GRADUALLY BUILD/MOVE SOUTHEAST THROUGH THE MORNING TOWARD BETTER INSTABILITY IN SOUTHEAST TX. PRECIPITATION SHOULD END FROM NORTH TO SOUTH THIS MORNING AS DRIER/MORE STABLE AIR INFILTRATES THE REGION BEHIND A WEAK COOL FRONT. MAY DO AN UPDATE BEFORE SUNRISE TO ADJUST POPS BASED ON RADAR/MESOSCALE TRENDS. TEMPERATURES WILL BE ON THE COOL SIDE TODAY WITH THE WIDESPREAD CLOUDS AND DAMP CONDITIONS. ONLY WEAK COLD ADVECTION WILL OCCUR BEHIND THE FRONT...BUT IF SUN CAN BREAK OUT OVER THE NW TEMPS MAY BE WARMER THAN FORECAST THERE. RAIN SHOULD CONTINUE TO CLEAR THE REGION THIS EVENING...WITH JUST A FEW LINGERING SHOWERS IN THE SOUTHEAST ZONES. CLEARING SKIES...DAMP GROUNDS AND LIGHT WINDS MAY LEAD TO SOME FOG TONIGHT. OTHERWISE A MOSTLY SUNNY AND MILD DAY IS EXPECTED ON TUESDAY DESPITE A SECOND UPPER LEVEL SHORTWAVE MOVING THROUGH THE REGION. THIS DISTURBANCE WILL HAVE NO MOISTURE TO WORK WITH AND THEREFORE WILL BE OF LITTLE CONSEQUENCE. MODELS ARE IN GOOD AGREEMENT WITH THE THURSDAY SYSTEM AND IT APPEARS THAT MOISTURE WILL BE A LIMITING FACTOR IN RAIN CHANCES. WILL LOWER POPS FROM PREVIOUS FORECAST...AND SHOW RAIN CHANCES ONLY TO THE EAST OF I-35. THE MAIN STORY LATE THIS WEEK WILL BE THE SPRING-LIKE WARMTH WITH HIGH TEMPERATURES NEAR 80 THURSDAY AND APPROACHING 90 ON FRIDAY. A COUPLE SURFACE LOWS MOVING OVER OKLAHOMA WILL HELP PULL VERY WARM 850 TEMPS OFF THE MEXICAN PLATEAU WITH SW DOWNSLOPE WINDS. THE GFS LOOKS A LITTLE TOO COOL GIVEN THE SET UP AND HAVE SIDED WITH THE WARMER ECMWF. RELIEF SHOULD ARRIVE SATURDAY WITH A COLD FRONT KNOCKING TEMPERATURES BACK TO NEAR NORMAL. NO PRECIPITATION IS EXPECTED WITH THIS FRONT...BUT AS A TROUGH DEVELOPS IN THE DESERT SW BY SUNDAY...MOISTURE/CLOUDS/WINDS WILL BE ON THE INCREASE AND HAVE RETAINED A SLIGHT CHANCE OF SHOWERS IN THE FORECAST. TR.92 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 61 43 69 44 75 / 60 10 5 0 0 WACO, TX 59 44 67 43 75 / 80 20 5 0 0 PARIS, TX 61 41 66 40 71 / 60 20 5 0 0 DENTON, TX 62 38 69 41 75 / 60 10 5 0 0 MCKINNEY, TX 62 40 67 41 73 / 60 10 5 0 0 DALLAS, TX 61 46 68 45 74 / 70 10 5 0 0 TERRELL, TX 60 42 66 42 73 / 70 20 5 0 0 CORSICANA, TX 59 45 66 43 73 / 80 20 5 0 0 TEMPLE, TX 59 44 67 44 75 / 80 20 5 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 92/25/85
Hazardous weather outlook, Mar 10, 3:30 AM CDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 330 AM CDT MON MAR 10 2008 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 330 AM CDT MON MAR 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A FEW THUNDERSTORMS WILL BE POSSIBLE DURING THE MORNING HOURS. SMALL HAIL AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THE STRONGER STORMS. LOCALLY HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW-LYING AND OTHER FLOOD-PRONE AREAS. THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON ALONG AND SOUTHEAST OF A LINE FROM LAMPASAS TO ATHENS. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON THURSDAY ACROSS ALL OF NORTH TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 25
In the hours before
Special weather statement, Mar 10, 3:04 AM CDT, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 304 AM CDT MON MAR 10 2008 TXZ129-100830- EASTLAND TX- 304 AM CDT MON MAR 10 2008 ...SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL EASTLAND COUNTY AT 304 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 2 MILES SOUTHEAST OF CISCO...MOVING EAST AT 35 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE CARBON...CISCO AND EASTLAND. WIND GUSTS OVER 40 MPH AND 1/2 INCH HAIL AS WELL AS HEAVY RAIN CAN BE EXPECTED FROM THIS STORM. LAT...LON 3249 9869 3221 9869 3219 9910 3243 9909 TIME...MOT...LOC 0804Z 265DEG 32KT 3236 9894
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 7:59 PM CDT | Special Weather Statement | FWD | Young | 61 min |
| Mar 9, 8:00 PM CDT | River Flood Warning | FWD | Delta, Hopkins | 61 hr |
| Mar 9, 9:49 PM CDT | Special Weather Statement | FWD | Stephens | 26 min |
| Mar 9, 10:24 PM CDT | Special Weather Statement | FWD | Eastland | 36 min |
| Mar 9, 10:56 PM CDT | Special Weather Statement | FWD | Comanche, Erath | 34 min |
| Mar 9, 11:35 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Erath | 40 min |
| Mar 9, 11:56 PM CDT | Severe Thunderstorm Warning | FWD | Hood, Parker, Somervell | 49 min |
| Mar 10, 1:05 AM CDT | Special Weather Statement | FWD | Parker | 25 min |
| Mar 10, 3:04 AM CDT | Special Weather Statement | FWD | Eastland | 26 min |
| Mar 10, 7:09 AM CDT | River Flood Warning | FWD | Denton | 7 hr |
| Mar 10, 8:08 AM CDT | River Flood Warning | FWD | Hunt | 25 hr |
| Mar 10, 8:08 AM CDT | River Flood Warning | FWD | Hunt, Rockwall | 22 hr |
| Mar 10, 8:57 AM CDT | River Flood Warning | FWD | Collin | 13 hr |
| Mar 10, 8:57 AM CDT | River Flood Warning | FWD | Henderson, Navarro | 3 days |
Nearby
River Flood Warnings in Texas, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.